What can be done with a lump near my upper lip right corner caused by juvaderm volume injection? (photo)

After juvaderm volume injection there appeared a very visible lump near my upper lip right corner. The doctor made 2 hyaluronidase injections only after 5 months of having a lump. No changes have happened after these injections. The doctor says I have to wait for more 4 months. Why Did it happen? Will it dissolve and when? Please help me with advise!

Doctor Answers 5

Juvaderm bumps

Bumps from temporary dermal fillers may occur in the most experienced hands.  The hyaluronidase injection was not able to dissolve all of the Jevaderm, even after two injections.  The injection of minute amounts of hyaluronidase is an imperfect art and may require several injections. It is very unlikely that any permanent change would occur.  If the bump persists after adequate time has passed, it may be a granuloma (rare), which can be removed surgically.  Leaving the temporary filler alone until they dissolve on their own is a viable option.

Newport Beach Oculoplastic Surgeon

What can be done with a lump near upper right lip corner caused by Juvederm Voluma?

Thank you for your question.  If your lip augmentation was performed with Voluma, hyaluronidase should dissolve the filler to restore your previous lip appearance.  I would recommend voicing your concerns to your injector as you should not need to wait 4 months for additional treatment.  If you have lost confidence in them, seek a second opinion to ensure your lump is residual filler material that can be treated appropriately.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Lip Augmentation with Fillers or Lip Implant or Fat --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

If you have swelling or lumps, please reverse the filler and have it reinjected later with a different product.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Lump in NLF after Voluma

If this lump is caused by Voluma, it should respond to hyaluronidase. I use Hylenex for this. The compounding pharma's version of this is not as strong and that might be the reason. Also, the dosing might not be enough. I doubt it will get better if not responding to hyaluronidase. Could this be something else?  Imaging studies might be needed.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Lump after Juvederm

If it was Voluma you had injected it requires more hyaluronidase to dissolve the product.  Lumps and bumps can happen unfortunately and usually can be massaged out.  It will eventually go away on it's own but I would recommend adding more hyla.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 416 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.